Botox and natural antibiotics? Does it interfere?

I had a botox injection yesterday and today I have taken some natural antibiotics like garlic, coconut oil and boswellia. Does it interfere with the botox? I have read that botox doesn't work in combination with antibiotics

Doctor Answers 8

Botox and Results / What Age To Start? / When Wear Off? AND Antibiotics

botox has no interactions with antibiotics so i would not worry about your outcome being changed.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Botox interaction with oral supplements

There is no known interaction of Botox with supplements, In fact, there is some research that states that zinc improves the longevity of Botox but I'm not a believer of this.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Antibiotics interfering with BOTOX

Thank you for your question.  There is no evidence that natural antibiotics, or antibiotics in general, interfere with the effects of BOTOX.  

Paul Nazemi, MD
Newport Beach Oculoplastic Surgeon

Botox and antibiotics

I suppose anything can be an antibiotic if you actually hit the bacteria with it but garlic, coconut oil or boswellia are not used for treatment of any real bacterial infection and they do not interfere with efficacy of Botox regardless of what you may have heard. 

Edwin Ishoo, MD
Winchester Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox and natural immune boosters/antibiotics: any concerns for longevity and effect?

Thank you for asking your question.  I have not heard of any detrimental issues with herbal supplements and botox (wrinkle blocker) effect.  However, many supplements are potent blood thinners to include the garlic you listed.  They are too numerous to mention here, but others include:  gingko, ginseng, glucosamine, omega oils, flax, chia, Limu, and many more.  This can lead to unwanted, excessive bruising that can cause the wrinkle blocker injections to over spread to areas you don't want, which can lead to drooping or others unwanted effects.  I advise my patients to avoid anything that thins their blood that isn't prescribed by their physician for a week or so before injections whenever possible to minimize these risks.  Once the injections are performed then you can resume all your usual supplements.  

There is a warning if you are taking a prescribed aminoglycoside antibiotic or other agents interfering with neuromuscular transmission (e.g., curare-like agents), or muscle relaxants, which should be observed closely because the effect of botulinum toxin (Botox, Xeomin, Dysport etc.) may be potentiated (increased). 

On the alternative side, Zytaze is an oral "supplement" of zinc and phytase, and has in some studies shown an enhancing effect upon Botulinum injections in terms of potency and longevity of result for both functional (medical) and cosmetic uses.  Zinc is important for the botulinum uptake and effect, and the phytase helps with the GI absorption.  The zymase is started orally before you go in for your injections.  Best regards.

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Herbals and botox

You shouldn't have any problems with the Botox working- it should work just fine. You may have some increased bruising as Garlic and some other herbal medications can thin the blood just a bit. No long term worries though!

Have a great day!

Philip K. Robb Jr., MD
Evans Physician
5.0 out of 5 stars 4 reviews

Botox with herbal supplements

Thank you for your question.

I have never heard of any interactions between Botox and the use of prescription antibiotics. The things you listed are herbal supplements. 

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 52 reviews

Botox and Supplements

Hi ~ Great Question. The supplements that you are taking garlic, coconut oil, and boswellia should not change the way your Botox treatment will work. It should have the same efficacy of 3-4 months.

Michael Hromadka, MD
Kalispell Physician
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.